MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GIB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Efforts were made to contact the customer account for additional information regarding the complaint, but no response has been received to date.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Unidentified foreign material on the peripheral portion of the gib00 model intraocular lens (iol) was noted following implantation.The doctor was able to remove some of the material, its nature could not be determined.Since the location of the material was not on the central part of the iol, the surgeon decided to leave the lens in the patient¿s ocular dexter (right eye).There is no indication of patient harm.The implanted iol will not be returned.No further information is available.
 
Additional Manufacturer Narrative
Photo device evaluation: no suspect product was received; however, photos were provided by the customer.The pictures show an eye been implanted with an intraocular lens claimed to be a tecnis eyhance iol preloaded in the smarload delivery system model gib00.It can be observed consistently in all the pictures a whitish/cloudy particle in the lens periphery, located at 7:00 (in relation to the picture orientation) and measuring approximately 0.5 mm of diameter.Per complaint description, the particle was removed during the procedure therefore, the nature of the particle could not be determined.The particle nature, its root cause, or its potential clinical impact cannot be determined from pictures assessment.The complaint issue "dc-foreign material - loose" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24786960
Report Number3012236936-2026-000086
Device Sequence Number9988045
Product Code HQL
UDI-Device Identifier05050474829862
UDI-Public(01)05050474829862(17)280530
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIB00
Device Catalogue NumberGIB00U0195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/05/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale